MAUDE Adverse Event Report: SYNTHES GMBH RFNA/ 11MM/ 380MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA/ 11MM/ 380MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.233.138S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.Manufacturing location: monument, manufacturing date: 23-aug-2022, expiration date: unknown, part number: 04.233.138s, rfn/11mm/380mm 5 degree bend/pe inlay/sterile, lot number: 904p955 (sterile).One piece was scrapped in cell at gun drill, for after a tooling breakage.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional / final rev d met all inspection acceptance criteria.Inspection sheet, rfn assembly inspection, rev b met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Note: scn was recorded on the production order traveler, however, it was unavailable for review.There was no pll included in this dhr.Therefore, the pll for this lot could not be reviewed and the expiration date could not be notated.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿removal and revision due to non-union¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device visual analysis of the photo revealed that the rfna/ 11mm/ 380mm/ standard bend/ ster had no signs of issue.The x-ray evidence shows four screws and nail implanted.The bone presents signs of non-union fracture at the distal section of the femur.With the available information and since the devices do not appear to have any defect or malfunction, a root cause cannot be established for the non-union condition of the bone fracture.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the rfna/ 11mm/ 380mm/ standard bend/ ster.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient had a removal of rfna and revision to replacement rfna/ va condy construct due to non-union.There was no surgical delay.This report is for one (1) rfna/ 11mm/ 380mm/ standard bend/ ster.This is report 1 of 5 for complaint: (b)(4).

Brand Name
RFNA/ 11MM/ 380MM/ STANDARD BEND/ STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17030862
Report Number8030965-2023-06834
Device Sequence Number17895599
Product Code HSB
UDI-Device Identifier10886982290670
UDI-Public(01)10886982290670
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.233.138S
Device Catalogue Number04.233.138S
Device Lot Number904P955
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2023
Initial Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale